Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Having premature ejaculation. Help? Suggest medication?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11917 Questions
Hi, I am 26 Yrs old and having problem of premature ejaculation. When i go for sex, i will discharge in some seconds. I am having this problem last from few months. Please help me on this and let me know the medicine for it.
Posted Wed, 3 Jul 2013 in General Health
Answered by Dr. Michelle Gibson James 31 minutes later
HI, thanks for using healthcare magic

Premature ejaculation is the most common sexually condition affecting men under the age of 40. 30% to 70% of young men may have this problem

It can be related to psychological issues like performance anxiety or occur as a result of hypersensitive nerves in the genitalia.

Treatment involves the use of medication as well as other important aspects.

In terms of medication SSRI which are normally used for anxiety and depression , have been found to be effective in premature ejaculation. It is not related to their the fact that they are used for anxiety and depression. It was initially found as a by the way side effect of these medications, it was noticed that persons who took them for depression had a delay in orgasms as well so doctors started to use for persons who wished to delay this.

These would include medications such as paxil, zoloft, citalopram, prozac.

Other aspect of treatment are:(1) your partner needs to relieve any pressure that you may feel
(2)you and your partner should try the stop-start technique by masters and XXXXXXX

There are different parts of this technique but it would teach delayed orgasm.

Part 1- your partner would stimulate you till the point where you feel impending orgasm then stop
2- your partner would apply pressure to the penis just behind the glans, may be uncomfortable but not painful
3- after the feeling of ejaculation has gone start stimulation again and stop as before. This should be done about 10 times
4- this technique would decrease the need to ejaculate
5- after this it can be done in more intimate positions till there is a delay in the time for ejaculation

Most couples find this very successful

I hope this helps, feel free to ask any other questions

Above answer was peer-reviewed by
Follow-up: Having premature ejaculation. Help? Suggest medication? 8 hours later
thanks for the reply doctor.
So can i go for 1 of the medicine paxil, zoloft, citalopram, prozac. and how should i take them in what quantity.
There is 1 more medicine Xtra-Muslie Power (available in india), can i take this one for better orgasm and to stay longer. or do you suggest other medicine for this
Answered by Dr. Michelle Gibson James 2 hours later

Yes any of the SSRI family of medications (paxil, zoloft, citalopram and prozac) may help you.
The dose varies with the medication but your doctor may likely start you on the lower dose first to see if it is enough. These medications can only be obtained by a prescription.

The low dose of paxil is 12.5mg, zoloft- 25 mg to 50 mg, citalopram 20mg and prozac 10mg to 20 mg a day.

The xtra muscle power supplement may be more used to build muscle mass and strength but if it says that it may also help with premature ejaculation you can consider trying it.
You may want your doctor to check the ingredients to ensure that it is safe to use

Please feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor